I have felt stabilized for the first time in 1 1/2 years (as far as side effects). Now, I am coming to realize that I cannot put words together on the spot. My head feels blank. Conversing with others is torture. But, I can think deep, complete thoughts, its just getting them out of my mouth that's the problem. Also, my memory is suffering (which may or may not be the meds).
Does anyone have an idea if it is the bi-polar itself, the anti-psychotic (Risperdal), or the Lithium?
My personality is gone. I use to be a bubbly person who used to laugh, but now I am just here. Do you ever get it back, or am I forever gone because of the meds? Maybe I haven't tried enough of them. Who knows, I just know that I am very sad because of it and I wonder if I can live like this. I will never hurt myself, but it still makes me think of it knowing that I will be this deadpan person the rest of my life.
Thank you for listening. This has come about because I met a man who I like very much, but trying to talk to him is very difficult. And, it's brought my personality issue to the forefront. If I could only be the way I was, things would progress a lot differently.
I am not taking any of those, but I am willing to bet its combination of all of them. I am glad you found someone and who seems to be understanding. Just want to wish you luck! Is your dr willing to work with you? Hugs!!
I too feel that way, most of the time I just feel blah. I find myself wondering, is this me? or was I me before the meds? I find myself questioning which "me" I like more, and so far I have come to the conclusion that the "me" on meds has a much higher survival rate than the non-medicated me. I would rather be here with my husband feeling sort of blah, than being "bubbly" some of the time then falling so low that I kill myself. As for the concentration and blank mind thing-I had that as well, the adderall that I am on in addition to Lamictal has deffinately helped that. Good luck, if it still continues to bother you, maybe you should try some different meds, apparently almost everyone switches as some point or another. I haven't had to deal with that yet, so I will cross that bridge when I get there.
I have trouble with memory loss and forgetfulness. I also have problems with my mind going completly blank while I am doing something. I take lithium and I am told that has something to do with it. Hope this helps a little!
I also think it is a comination of your medications. I took respirdal and Lithium and couldn't remember my own address. My Dr. pulled me off those meds right away and put me on Seroquel and Neurontin-they work for me except the seroquel makes me lick my lips all the time. It is called Tardive Dyskenasia. you can have involuntary movements, count things etc. Such fun. There are a lot of side effects to anti-psychotics........I wish you well and hope you can get your meds together..........Kahlia
I have seen many things BUT the most terrible thing I have ever seen was the lack of compassion for another.....................Kahlia
Yay, I'm not the only one. I too have the same problem-pondering/thinking/wondering as deeply as ever, but when it comes to having a conversation-pfft I sound like I've been drinking. I stutter, stumble, repeat myself-eek!
and i've been experiencing these memory losses for the past 2 to 3 years- or more correctly not losses but as though my mind has short-circuited- the info's still there just not accessible
in some cases my mind jumps from thought to thought to thought - too fast to keep up or want to & irritating to slow down the rapid-fire connections in order to speak to another person since all thoughts cease at that moment
and in other cases, the thought just floats away.....
it's worse when i'm talking with others- the slightest distraction and I'm lost as to where I was going with the conversation- which is very frustrating because the thoughts were there just seconds before...and I trip over my words so the jumbled mess sounds nothing like what was in my head
but usually I'm fine when alone - and only doing one thing at a time
i'm sure meds can have side effects such as memory loss - especially since they are working on the chemicals in your brain
but i also wonder about BP- I thought my own memory loss (where the thoughts just floated away) maybe had some other cause- anxiety, stress, tired - but it didn't quite fit....so perhaps it's BP also has this side effect...
I feel like memory loss or impaired memory is part of the BP territory. Especially when I'm experiencing a depressive episode, I sometimes forget what was said five minutes ago and lose track of what's being said during conversations. I can tell from how people look at me during those moments that they know they've lost me. Then I look like a total ditz with the "deer-caught-in-headlights" aura about me. This is especially irritating at work where I'm supposed to act sharp.
Your medications may also be a contributing factor. I hope Lamictal is working out for you. It's a slow ramp-up period, so it may be several weeks until you reach the most effective dosage and see results. Forgive me for sounding like a broken record, but Lamictal does work well for me.
If you're BP2, you probably don't need to be on anti-psychotic drugs. Please keep us updated with progress reports. Finding the right med mix is one of the most challenging aspects of dealing with BP, but we're here for you if you need to rant and rave. I'm learning a lot from the experiences people post on these boards, and I hope our shared knowledge makes it easier for all of us to find better coping strategies.